Alert archive / Maryland / River Flood Warnings in 2011
River Flood Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Mar 6, 2011, 10:10 PM EST for Frederick County, Maryland. It took effect at Mar 7, 2011, 7:19 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 10:10 PM EST (03:10 UTC)
- In effect from
- Mar 7, 2011, 7:19 AM EST
- Expired
- Mar 7, 2011, 9:04 PM EST
- In force
- 14 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- Minor
County Frederick County, MD
The radar
The Sterling radar (KLWX), 56 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Monocacy River near Frederick at Interstate 70 (FDKM2). The gauge peaked at 15.99 ft at Mar 7, 2011, 1:00 PM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01643000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Mar 6, 8:08 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 6, 8:08 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
808 PM EST SUN MAR 6 2011
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE
AREA THIS EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE SYSTEM
MONDAY INTO TUESDAY. ANOTHER POTENT COLD FRONT MAY IMPACT THE AREA
DURING THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CURRENTLY DEALING A VARIETY OF WEATHER HAZARDS THIS EVE INCLUDING
ONGOING FLOOD PROBLEMS...GUSTY WINDS...STRONG TSTMS APPROACHING
THE NRN NECK AND ACCUMULATING SNOW IN THE MTS.
ENDING TIMES OF FLOOD WATCH NOW ADJUSTED TO 9 PM FOR THE
CENTRAL FOOTHILLS AND MIDNIGHT FOR THE GREATER DC AND BALTIMORE
METRO AREAS AS THERE IS STILL A CONCERN FOR MINOR FLOODING AND
ROAD CLOSURES FROM OVERFLOWING CREEKS AND STREAMS.
AS OF 730 PM...RA HAS CHANGED TO SN ALONG AND WEST OF THE BLUE
RIDGE. WINTER WX ADVISORY GOES UNTIL LATE EVE FOR THE POTOMAC
HIGHLANDS/WRN MD WITH 2-6 INCHES OF SNOW POSSIBLE. FROM THE
SHENANDOAH VLY/ERN WV PANHANDLE TO THE BLUE RIDGE...ACCUMULATIONS
UP TO ONE INCH IS EXPECTED BEFORE PRECIP ENDS FROM SOUTHWEST TO
NORTHEAST LATE THIS EVE. RA MAY CHANGE OVER TO SNOW AS FAR EAST AS
THE FAR N/W SUBURBS OF DC AND BALTIMORE. WILL HAVE TO MONITOR THE
POTENTIAL FOR A LIGHT ACCUMULATION ACROSS THESE AREAS BEFORE
PRECIP ENDS AROUND MIDNIGHT.
CONVECTIVE LINE ASSOCIATED WITH THE OCCLUDING UPPER LOW WILL MOVE
ACROSS LOWER SRN MD AND THE SURROUNDING WATERS. THESE WINDS HAVE
THE POTENTIAL TO PRODUCE GUSTY WINDS.
PREVIOUS DISCUSSION...
CONVERGENT BOUNDARY RESIDES FROM NORTH TO SOUTH JUST WEST OF THE
INTERSTATE 95 CORRIDOR AS OF 3 PM. HEAVIEST RAIN WAS ALIGNED ALONG
THE BOUNDARY AND WILL PROGRESS TO THE EAST OVER THE NEXT FEW
HOURS. FLOOD WATCH REMAINS UP FOR MUCH OF THE CWA EXCEPT FOR THE
WESTERN SLOPES OF THE HIGHLANDS. THIS IS WHERE RAIN HAS CHANGED TO
SNOW...AND WITH A FEW HOURS OF MOISTURE LEFTOVER BEHIND THE
FRONT...SNOW IS EXPECTED TO REACH WINTER WEATHER ADVISORY CRITERIA
AND THIS HEADLINE HAS ALREADY BEEN ISSUED.
ALSO WILL HAVE WATCH OUT FOR ANY LINEAR CONVECTIVE ELEMENTS DOWN
IN LOWER SOUTHERN MARYLAND AND THE LOWER CHESAPEAKE BAY REGION FOR
THE REST OF THIS AFTERNOON. CANT RULE OUT LOCALLY GUSTY WINDS
COMING DOWN ALTHOUGH THIS LOOKS LIKE MORE OF AN ISSUE FOR THE
LOWER CHESAPEAKE BAY REGION. NEVERTHELESS WILL HAVE ISOLATED
THUNDER ACROSS THIS AREA.
MOISTURE WILL MOVE OUT OVERNIGHT...AND CLEARING SKIES WILL FOLLOW
SUIT AFTER MIDNIGHT ESPECIALLY EAST OF THE BLUE RIDGE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST ON MONDAY. MOISTURE WILL
HAVE BEEN SWEPT AWAY...SO EXPECT A GOOD DEAL OF SUNSHINE. THIS
WILL AID IN MIXING AND WIND GUSTS TO 25 MPH MAY OCCUR.
TEMPERATURES WILL BE COOLER BY 5 TO 10 DEGREES ACROSS THE REGION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LITTLE CHANGE TO THE GRIDS FOR THE MED-LONG RANGE. THE MAIN FEATURE
CONTINUES TO BE THE LATE WEEK STORM SYSTEM /SIMILAR TO THE CURRENT
ONE/...PASSING OVER THE MID ATLC ON THU. THIS STORM SYSTEM WILL
QUICKLY ORGANIZE EAST OF THE ROCKIES LATE MON INTO TUE. BY WED...THE
STORM WILL BE AT MAXIMUM STRENGTH AS IT MOVES NE ACROSS THE UPPER MS
VLY TOWARD THE CHICAGOLAND AREA.
AT THIS STAGE...A STRONG UPPER VORT WILL SWING IN FROM BEHIND /FROM
THE SRN CANADIAN ROCKIES/...HELPING TO KEEP THE OCCLUDING SYSTEM
FROM DISSIPATING TOO MUCH. THE UPPER VORT WILL DIG DOWN INTO THE MID
MS VLY WED INTO WED NIGHT. SEEMINGLY W/ EACH RUN OF MED RANGE
GUIDANCE...THIS VORT DEEPENS EVEN FURTHER - NOW MAKING ITS WAY INTO
THE DEEP SOUTH.
IF THIS SCENARIO VERIFIES...THEN A NEW SFC LOW PRESSURE SYSTEM WILL
DEVELOP ACROSS THE SRN APLCNS AND MOVE NE TOWARD THE VA TIDEWATER
REGION. THIS WOULD MAXIMIZE THE CHANCES FOR BETTER FORCING W/ A
STRONGER AND CLOSER SFC LOW NEAR THE CWA. SOME ELEVATED CONVECTION
MAY BE POSSIBLE TO THE SOUTH OF THE LOW...BUT TSTMS CHANCES WOULD BE
LIMITED FOR THIS SYSTEM/S PASSAGE ACROSS THE MID ATLC.
ANOTHER ISSUE TO MONITOR WILL BE THE EXIT /OR LACK THEREOF/ OF THE
UPPER LOW. 12Z GFS WRAPPING THE CLOSED UPPER LOW UP OFF THE COAST
AND KEEPING THE VERTICALLY STACKED SYSTEM JUST OFF THE DELMARVA
COAST AS ANOTHER WEAKER UPPER LOW APPROACHES FROM THE OHIO VLY. HOW
CLOSE THESE TWO SYSTEMS GET TO EACH OTHER WILL DETERMINE WHETHER WE
KEEP CLOUDY/DRIZZLY AND COOL CONDITIONS OVER THE AREA FOR NEXT
WEEKEND BEFORE THE OHIO VLY LOW/S PASSAGE.
HIGHS/LOWS WILL BE CLOSER TO NORMAL FOR MUCH OF THE WEEK...TUE AND
WED WILL BE QUIET WX-WISE W/ A TRANSITION HIGH PRESSURE PERIOD AHEAD
OF THE THU SYSTEM.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
MVFR CIGS/VSBYS WITH MODERATE RAIN WILL CONTINUE THRU THE EVE.
CONDITIONS WILL IMPROVE EARLIER AT CHO AS DRIER AIR MOVES IN.
COLDER AIR MOVING IN FROM THE NW HAS CHANGED RA OVER TO SN AT MRB.
A BRIEF PERIOD OF IFR VSBYS POSSIBLE IN HEAVIER BURSTS OF SN THIS
EVE. SN SHOULD END BETWEEN BEFORE MIDNIGHT. RA MAY MIX OR CHANGE
TO SN AT IAD JUST BEFORE IT ENDS BETWEEN 03-05Z. OTHER CONCERN IS
STRONG NW WINDS GUSTING 20-30 KT THIS EVE. THESE GUSTS WILL
CONTINUE INTO THE OVERNIGHT.
HIGH PRESSURE BUILDS IN FOR MONDAY WITH VFR CONDITIONS...BUT
NORTHWEST WIND STILL MAY GUST AOA 20 KT.
TUE AND WED WILL BE QUIET...W/ STEADY CLOUD DECKS COMING IN FROM THE
WEST DURING THE DAY. THIS WILL BE OUT AHEAD OF ANOTHER LOW PRESSURE
SYSTEM. THIS FEATURE WILL DEVELOP ACROSS THE CNTRL PLAINS TUE/WED
AND WILL LIKELY MOVE ACROSS THE MID ATLC DURING THE DAY ON THU.
&&
.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT WITH SOUTHEAST WINDS UP TO
25 KT THIS AFTERNOON...AND THEN NORTHWEST WINDS UP TO 30 KT
TONIGHT BEHIND A FRONT. WILL HAVE TO WATCH HIGHER GUSTS LOCALLY
TRANSPORTED DOWN IF ANY LINEAR CONVECTION DEVELOPS. IF THIS
OCCURRED IT WOULD BE OF SHORT DURATION AND COVERED BY SPECIAL
MARINE WARNINGS. SMALL CRAFT ADVISORY IN NORTHWEST FLOW CONTINUE
INTO MONDAY.
WINDS WILL SUBSIDE ON TUE BEHIND AN EXITING LOW PRESSURE SYSTEM.
HIGH PRESSURE WILL KEEP WINDS LIGHTER OVER THE WATERS INTO
WED...THOUGH SELY FLOW WILL INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. THE LOW WILL MOVE ACROSS THE REGION BY LATE
THU...W/ POSSIBLE SCA CONDITIONS BEFORE AND DURING THE PASSAGE OF
THE SFC COLD FRONT.
&&
.HYDROLOGY...
THE HEAVIEST OF THE RAIN HAS NOW WEAKENED...AND THE BACK EDGE OF THE
STEADY RAIN IS NOW PUSHING FROM SOUTHWEST TO NORTHEAST INTO AND
ACROSS THE AREA. RAINFALL TOTALS THROUGH 01Z HAVE RANGED FROM ONE
TO TWO INCHES EAST OF THE BLUE RIDGE AND WEST OF I-95...WITH
AMOUNTS GENERALLY UNDER AN INCH WEST OF THE BLUE RIDGE...EXCEPT IN
A FEW LOCATIONS IN HIGHLAND...PENDLETON...AND AUGUSTA COUNTIES.
ADDITIONAL RAINFALL UP TO A QUARTER INCH IS EXPECTED EAST OF THE
BLUE RIDGE. THESE ADDITIONAL RAINFALL AMOUNTS WILL DELAY THE
RECEEDING OF CREEKS AND STREAMS UNTIL MID TO LATE EVENING.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY CONTINUES THROUGH THIS EVENING FOR MINOR
FLOODING DURING HIGH TIDE TIMES ALONG THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND ALONG THE TIDAL POTOMAC RIVER. ANOMALIES WILL
AVERAGE 1.5 FEET. AS WINDS SHIFT THIS EVENING BEHIND A
FRONT...WATER LEVELS SHOULD DECREASE FOR THE SUBSEQUENT HIGH TIDE
CYCLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
MDZ501-502.
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ004>007-009>011-
013-014.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ007-
011-013-014-016>018.
VA...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
VAZ503-504.
FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ042-052>054-501-
502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
VAZ052>055-057.
FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR VAZ037>040-051.
WV...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR
WVZ050-055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST MONDAY NIGHT FOR
ANZ530>534-537>543.
SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ535-536.
&&
UPDATE...KLEIN
PREV DISC...BPP/GMS/JCEHazardous weather outlook, Mar 6, 10:08 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1008 PM EST SUN MAR 6 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 071000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1008 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. SMALL CRAFT ADVISORIES MAY NEED TO BE EXTENDED INTO MONDAY NIGHT FOR A PORTION OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. HOWEVER... RAINFALL AND FLOODING REPORTS WOULD BE GREATLY APPRECIATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-071000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1008 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 11 PM FOR THE THE POTOMAC HIGHLANDS AND ALLEGHENY FRONT. AN ADDITIONAL WINTER WEATHER ADVISORY IS IN EFFECT EAST OF THE HIGHLANDS TO THE I-81 CORRIDOR THROUGH 2 AM. SEE WBCWSWLWX FOR MORE INFORMATION. SEE WBCWSWLWX FOR MORE INFORMATION. ICY TRAVEL SPOTS ARE POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING AS TEMPERATURES FALL BELOW FREEZING. A FEW POINTS ON THE RAPPAHANOCK AND UPPER POTOMAC RIVER AND ITS TRIBUTARIES MAY EXPERIENCE MINOR FLOODING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW POINTS ON THE RAPPAHANOCK AND UPPER POTOMAC RIVER AND ITS TRIBUTARIES MAY EXPERIENCE MINOR FLOODING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. HOWEVER... SNOWFALL...RAINFALL AND FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Mar 6, 7:58 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
758 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM FLOOD CULPEPER 38.47N 78.00W
03/06/2011 CULPEPER VA 911 CALL CENTER
NUMEROUS ROAD CLOSURES THROUGHOUT COUNTY.
&&
EVENT NUMBER LWX1100125
LEELocal storm report, Mar 6, 9:08 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
908 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLOOD 5 E EARLYSVILLE 38.16N 78.39W
03/06/2011 ALBEMARLE VA 911 CALL CENTER
FLOODING ON WATTS PASSAGE RD
&&
EVENT NUMBER LWX1100126
WOODY!Local storm report, Mar 6, 9:18 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
918 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD NW STANARDSVILLE 38.30N 78.44W
03/06/2011 GREENE VA 911 CALL CENTER
DYKE RD CLOSED DUE TO HIGH WATER. 5 BRIDGES IN THE
COUNTY CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LWX1100127
WOODY!Local storm report, Mar 6, 9:22 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
922 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLOOD 2 ESE ADVANCE MILLS 38.17N 78.40W
03/06/2011 ALBEMARLE VA 911 CALL CENTER
FLOODING ON WATTS PASSAGE RD
&&
CORRECTED LOCATION
EVENT NUMBER LWX1100126
WOODY!Local storm report, Mar 6, 9:30 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD CHARLOTTESVILLE 38.04N 78.49W
03/06/2011 CITY OF CHARLOTTES VA 911 CALL CENTER
SEVERAL ROADS IN THE CITY OF CHARLOTTESVILLE FLOODED.
0230 PM FLOOD 1 NE MIDLAND 38.61N 77.71W
03/06/2011 FAUQUIER VA EMERGENCY MNGR
0240 PM FLOOD 3 S GREENWICH 38.71N 77.65W
03/06/2011 FAUQUIER VA PUBLIC
KETTLE RUN OUT OF BANKS ALONG VA-ROUTE 604.
0326 PM FLOOD 3 WSW ARCOLA 38.94N 77.59W
03/06/2011 LOUDOUN VA NWS EMPLOYEE
CREEK NEAR EVERGREEN MILLS ROAD AND ARCOLA ROAD OUT OF
BANKS FLOODING EVERGREEN MILLS ROAD.
0330 PM FLOOD 2 W BELMONT 39.06N 77.56W
03/06/2011 LOUDOUN VA EMERGENCY MNGR
SHREVE MILL ROAD CLOSED DUE TO FLOODING
0330 PM FLOOD 2 ENE LEESBURG 39.11N 77.53W
03/06/2011 LOUDOUN VA EMERGENCY MNGR
EDWARDS FERRY RD AND BATTLEFIELD PKWY CLOSED DUE TO
FLOODING
0346 PM FLOOD 1 N BARBOURSVILLE 38.19N 78.28W
03/06/2011 ORANGE VA 911 CALL CENTER
FLOODING ON CONSTITUTION HIGHWAY
0507 PM FLOOD STANARDSVILLE 38.30N 78.44W
03/06/2011 GREENE VA DEPT OF HIGHWAYS
STANDING WATER ON ROUTES 634 AND ROUTE 637 CLOSING
ROADWAYS.
0530 PM FLOOD WASHINGTON 38.91N 77.02W
03/06/2011 DISTRICT OF COLUMB DC EMERGENCY MNGR
16TH AND O STREET LANE CLOSURES. OTHER ROAD CLOSURES IN
CITY AS WELL.
0620 PM FLOOD LEESBURG 39.10N 77.56W
03/06/2011 LOUDOUN VA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES DUE TO FLOODING IN LOUDOUN
COUNTY.
0650 PM FLOOD CHARLOTTESVILLE 38.04N 78.49W
03/06/2011 CITY OF CHARLOTTES VA 911 CALL CENTER
1 FT OF WATER OVER BURNLEY STATION RD. 3900 BLOCK OF
ROLLING RD IS UNPASSABLE.
0706 PM FLOOD 2 ESE ADVANCE MILLS 38.17N 78.40W
03/06/2011 ALBEMARLE VA 911 CALL CENTER
FLOODING ON WATTS PASSAGE RD
0730 PM FLOOD NW STANARDSVILLE 38.30N 78.44W
03/06/2011 GREENE VA 911 CALL CENTER
DYKE RD CLOSED DUE TO HIGH WATER. 5 BRIDGES IN THE
COUNTY CLOSED DUE TO HIGH WATER.
0756 PM FLOOD CULPEPER 38.47N 78.00W
03/06/2011 CULPEPER VA 911 CALL CENTER
NUMEROUS ROAD CLOSURES THROUGHOUT COUNTY.
&&
EVENT NUMBER LWX1100114 LWX1100117 LWX1100120 LWX1100116 LWX1100118
LWX1100119 LWX1100115 LWX1100123 LWX1100121 LWX1100122 LWX1100124
LWX1100126 LWX1100127 LWX1100125
LEESpecial weather statement, Mar 6, 9:53 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 953 PM EST SUN MAR 6 2011 MDZ003-004-VAZ025>031-038>040-042-501-WVZ050>053-055-070700- WASHINGTON-FREDERICK MD-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-GREENE-MADISON-RAPPAHANNOCK- LOUDOUN-NORTHERN FAUQUIER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- HARDY- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... WASHINGTON...LEESBURG...WARRENTON...MARTINSBURG...CHARLES TOWN... MOOREFIELD 953 PM EST SUN MAR 6 2011 THE RAIN OF EARLIER TODAY...AND THE ONGOING SNOW HAVE COMBINED TO CREATE A SLUSHY MIXTURE ON ROADS AND BRIDGES. WITH TEMPERATURES DROPPING BELOW FREEZING THIS IS CAUSING THE SLUSH TO FREEZE...WHICH IN TURN IS CREATING DANGEROUS DRIVING CONDITIONS. EMERGENCY MANAGERS ARE REPORTING NUMEROUS ACCIDENTS DUE TO THIS. IF POSSIBLE - STAY HOME TONIGHT. IF YOU HAVE TO DRIVE REDUCE SPEED...AND BE AWARE OF HAZARDOUS ROAD CONDITIONS. MDZ501-502-VAZ503-504-WVZ501>506-070700- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN... MONTEREY...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 953 PM EST SUN MAR 6 2011 THE WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 11 PM. SNOW COVERED ROADS HAVE CREATED TREACHEROUS DRIVING CONDITIONS. IF POSSIBLE - STAY HOME TONIGHT. IF YOU HAVE TO DRIVE REDUCE SPEED...AND BE AWARE OF HAZARDOUS ROAD CONDITIONS.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:21 PM EST | Gale Warning | LWX | 9 hr | |
| Mar 6, 9:21 PM EST | Small Craft Advisory | LWX | 22 hr | |
| Mar 6, 10:10 PM EST | River Flood Warning | LWX | Culpeper, Fauquier | 12 hr |
| Mar 7, 6:04 AM EST | Gale Warning | LWX | 2 hr | |
| Mar 7, 6:04 AM EST | Small Craft Advisory | LWX | 14 hr | |
| Mar 6, 10:10 PM EST | River Flood Warning | LWX | Washington | 13 hr |
| Mar 6, 10:44 PM EST | River Flood Warning | LWX | Montgomery | 9 hr |
Nearby
River Flood Warnings in Maryland, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.